MAUDE Adverse Event Report: BOSTON SCIENTIFIC - SPENCER INTERJECT¿; BIOPSY NEEDLE KIT

BOSTON SCIENTIFIC - SPENCER INTERJECT¿; BIOPSY NEEDLE KIT
Model Number M00518251
Medical Device Problem Code Occlusion Within Device (1423)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Investigation results: an interject needle was returned for analysis.A visual evaluation of the returned device revealed that there were no visual defects noted, the returned device looks under good conditions without evidence of damages.No other anomalies were noted.Functional evaluation with the working length formed into two 2¿ diameter loops found the needle would extend and retract without issue.The handle operation was smooth when actuating the device.A second functional inspection was performed, a spare lab syringe was filled with water, several attempts to inject the water were made but they were unsuccessful, the water did not come out from the needle tip.The device was disassembled and an occlusion was found blocking the inner sheath at the proximal side of the needle.Based on the information available and the analysis performed the complaint will be documented as "manufacturing execution error", the manufacturing process was not executed as validated/as designed.There is an investigation to address this issue.A review of the device history record (dhr) was performed and confirmed that this device met all material, assembly and performance specifications at the time of release for distribution.
 
Event or Problem Description
An interject needle was received for analysis.Attempts to obtain additional information regarding the circumstances surrounding this event have been unsuccessful to date.Should additional relevant details become available a supplemental report will be submitted.This has been made a reportable event due to investigation results of needle -blocked/occluded.

Brand Name
INTERJECT¿
Common Device Name
BIOPSY NEEDLE KIT
Manufacturer (Section D)
BOSTON SCIENTIFIC - SPENCER
780 brookside drive
spencer IN 47460
MDR Report Key7640044
Report Number3005099803-2018-02101
Device Sequence Number19188573
Product Code FCG
UDI-Device Identifier08714729296478
UDI-Public08714729296478
Combination Product (Y/N)N
Initial Reporter CountryBE
PMA/510(K) Number
K012864
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 06/15/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/22/2021
Device Model NumberM00518251
Device Catalogue Number1825
Device Lot Number21645556
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/04/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/15/2018
Initial Report FDA Received Date06/26/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1